advertisement

WGC-2021

Abstract #82232 Published in IGR 20-4

Retinal Defects Three Months After Intravitreal Dexamethasone Implant

Farber NC; Ulrich JN
Ophthalmic surgery, lasers & imaging retina 2019; 50: e211-e214


Intravitreal dexamethasone implants are commonly used to treat macular edema and noninfectious uveitis, and side effects including glaucoma and cataract formation are frequently managed. Rarely, the implant can cause an impact injury. However, this case shows peripheral retinal defects in a vitrectomized eye with abutting dexamethasone intravitreal implant without a flap, operculum, or other evidence of traction, developing 3 months after insertion, excluding the chance of injury from impact. The presence of an intravitreal dexamethasone implant appeared to cause destruction of juxtaposed retinal tissue. This report describes evaluation and management of this previously unreported complication. [Ophthalmic Surg Lasers Imaging Retina. 2019;50:e211-e214.].

Full article

Classification:

9.4.1 Steroid-induced glaucoma (Part of: 9 Clinical forms of glaucomas > 9.4 Glaucomas associated with other ocular and systemic disorders)
15 Miscellaneous



Issue 20-4

Select Issue


advertisement

Oculus